# SDR CA100809002

- Difficulty date: May 19, 2010
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 18,393 hours
- Engine: Hnywl T5313BHNYWL
- System (JASC): 7921 · Engine Oil Cooler
- Part: Balance Weight
- Condition: Separated
- Location: Cooler Blower
- Part time: 322 hours
- Component: Cooler Blower
- Component part number: 204060448
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ACFT WAS IN CRUISE FLIGHT WHEN THE TRANSMISSION OIL PRESSURE WARNING LIGHT ILLUMINATED.  PILOT CARRIED OUT AN UNSCHEDULED LANDING.  AT THE TIME OF ENG SHUTDOWN, THE TRANSMISSION WAS SHOWING OVER 20 PSI.  THE ENGINEER ONBOARD INSPECTED THE OIL COOLER BLOWER COMPARTMENT AND FOUND IT COVERED IN OIL. ENGINEER FOUND THAT ONE OF OIL COOLER FAN AND TURBINE ASSY BALANCE WEIGHTS HAD SEPARATED FROM THE FAN CAUSING AN OUT OF BALANCE CONDITION WHICH LED TO A FAILURE OF TRANSMISSION OIL COOLER LINE PN 204-040-747-001 DUE TO THE HIGH VIBRATIONS.  A SERVICEABLE OIL COOLER BLOWER ASSY AND NEW OIL COOLER LINE WERE INSTALLED, THE ACFT WAS GROUND RUN AND LEAK CHECKED SERVICEABLE. TRANSMISSION WATER FILTER WAS INSPECTED AS A PRECAUTION AND NO DEBRIS WAS NOTED.  WATER FILTER WAS ROUTINELY INSPECTED OVER THE NEXT SERIES OF FLIGHTS, AGAIN, NO DEBRIS NOTED.  FAILURE IS BELIEVED TO HAVE BEEN CAUSED BY THE RIVET SECURING THE BALANCE WEIGHT TO THE FAN AND TURBINE FAILING DUE TO UNDETECTABLE CRACKS ON THE RIVET ITSELF. THE ENGINEER REPORTED ON THE PREVIOUS START, HE HAD FELT THE AREA FOR ROUGHNESS AND DETECTED NO ABNORMAL VIBRATIONS AT THAT TIME. THIS IS AN AREA THAT IS CHECKED BY FEEL DAILY AT RUN UP FOR BALANCE CONDITION AS BEARING FAILURE ON THE FAN AND TURBINE CAN HAPPEN, THIS HOWEVER IS THE FIRST FAILURE OF THIS KIND WE HAVE HAD.
